, Volume 46, Issue 3–4, pp 419–429 | Cite as

Left and Right Pathlengths in Random Binary Trees

  • Svante JansonEmail author


We study the difference between the left and right total pathlengths in a random binary tree. The results include exact and asymptotic formulas for moments and an asymptotic distribution that can be expressed in terms of either the Brownian snake or ISE. The proofs are based on computing expectations for a subcritical binary Galton-Watson tree, and studying asymptotics as the Galton-Watson process approaches a critical one.


Binary Tree Asymptotic Formula Internal Node Wiener Index External Node 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer 2006

Authors and Affiliations

  1. 1.Department of Mathematics, Uppsala University, PO Box 480, S-751 06UppsalaSweden

Personalised recommendations